MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D402893
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer report number: 3005334138-2018-00385, 3005334138-2018-00386, 3008452825-2018-00359, 3008452825-2018-00360.Following an atrial fibrillation ablation procedure, a pericardial effusion occurred.Approximately two hours following the procedure, the patient developed pain and became hypotensive.An echocardiogram revealed a pericardial effusion for which a pericardiocentesis was performed to stabilize the patient.The patient was discharged two days later.There were no performance issues with any abbott device.

Brand Name
REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8011173
Report Number2182269-2018-00131
Device Sequence Number1379869
Product Code DRF
UDI-Device Identifier05414734216654
UDI-Public05414734216654
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberD402893
Device Catalogue NumberD402893
Device Lot Number6429359
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;